Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 234, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 23, 2004, 8:10 PM CDT for Tom Green County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2004, 8:10 PM CDT (01:10 UTC)
- Expired
- Sep 23, 2004, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:03 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 23, 3:03 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 303 PM CDT THU SEP 23 2004 .SHORT TERM... LATEST SURFACE MAP INDICATES COOL FRONT NEAR AN SPS-SJT-FST LINE. ISOLD TSTMS HAVE DEVELOPED NEAR THE FRONT...WITH BEST COVERAGE OVER JUST EAST AND NORTHEAST OF ABI. ALSO...ANOTHER COMPLEX OF STORMS OVER KIMBLE COUNTY...ASSOCIATED WITH SLOW MOVING UPPER SHORT WAVE AND 25O MB JET ENERGY. WILL GO WITH CHC POPS ACROSS MUCH OF THE AREA TONIGHT...WITH HIGHEST NUMBERS ACROSS THE SOUTHEAST CWFA. SURFACE FRONT MOVES THROUGH MUCH OF CWFA BY FRIDAY AFTERNOON...WITH WEAK EAST TO NORTHEAST FLOW BEHIND IT. ENOUGH INSTABILITY AND LOW LEVEL MOISTURE TO GO WITH CHC POPS FRIDAY AFTERNOON ACROSS THE CWFA. && .LONG TERM... WEAK UPPER LEVEL WESTERLY FLOW...BESIDES HIGHER SPEEDS AT 25O MB... FRIDAY NIGHT THROUGH SUNDAY. THE ETA INDICATES AN UPPER LEVEL LOW OVER WESTERN TX AND THE GFS A MORE OPEN TROF BY 27/00Z. SURFACE RIDGE WILL BUILD SOUTH ALONG THE LEE OF THE ROCKIES...WITH LOW LEVEL EAST TO NORTHEAST FLOW THROUGH SUNDAY. ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED COVERAGE OF TSRA ON SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING. THE REMNANTS OF IVAN MOVE INTO SOUTH CENTRAL TX BY SUNDAY MORNING. THE SOUTHEAST PART OF THE CWFA MAY BE AFFECTED BY SOME ITS MOISTURE ON SUNDAY AND SUNDAY NIGHT. WILL HAVE TO KEEP AN EYE ON THIS. SOUTHERN BRANCH WEST TO SOUTHWEST FLOW AND WEAK LOW LEVEL SOUTHEAST FLOW TO GO WITH SLGT POPS MAINLY DURING MONDAY AND TUESDAY AND THEN MOSTLY DRY WX FOR WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 81 59 82 / 30 30 20 20 SAN ANGELO 63 82 59 82 / 30 30 20 20 JUNCTION 64 83 59 82 / 50 40 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/10
Hazardous weather outlook, Sep 23, 2:21 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 221 PM CDT THU SEP 23 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-241930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 221 PM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A COLD FRONT PUSHING THROUGH ABILENE AND THE BIG COUNTRY IS EXPECTED TO CONTINUE TO PUSH THROUGH THIS AFTERNOON AND TONIGHT BEFORE STALLING. THE THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE SEVERE AND RATHER ISOLATED IN NATURE. SOME THUNDERSTORMS MAY STILL BE CAPABLE OF GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AGAIN ON FRIDAY MAINLY DURING THE AFTERNOON BUT THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. MOST OF THE ACTIVITY SHOULD BE CONFINED TO AN AREA ALONG THE FRONT AND SOUTH OF THE FRONT WHERE MOISTURE MAY BE MORE ABUNDANT. MORE SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AGAIN LATE SUNDAY INTO MONDAY AS AN UPPER LEVEL DISTURBANCE MAY MOVE THROUGH THE AREA. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:17 PM CDT | Flash Flood Warning | SJT | Tom Green | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.